Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 5, 2017, 9:54 PM EST. It took effect at Jan 5, 2017, 10:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2017, 9:54 PM EST (02:54 UTC)
- In effect from
- Jan 5, 2017, 10:00 PM EST
- Expired
- Jan 6, 2017, 4:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
931 WHUS71 KCLE 060254 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 954 PM EST THU JAN 5 2017 LEZ146>149-060900- /O.CAN.KCLE.SC.Y.0002.000000T0000Z-170106T0900Z/ /O.NEW.KCLE.SC.Y.0003.170106T0300Z-170106T0900Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 954 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS...WEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ144-145-060400- /O.CAN.KCLE.SC.Y.0002.000000T0000Z-170106T0300Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 954 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WERE BELOW SMALL CRAFT CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 9:25 PM EST, 29 minutes earlier.
Area forecast discussion, Jan 5, 9:25 PM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
925 PM EST Thu Jan 5 2017
.SYNOPSIS...
A trough of low pressure will move east of the area this evening.
Lake effect snow move back into the snowbelt. Arctic high
pressure over the plains states will spread across the Ohio
Valley. A reinforcing cold front will drop across the eastern
Great Lakes on Saturday. High pressure will move east of the
area by Monday and a moderating southwest flow will develop.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Synoptic snow has ended across the western half of the forecast
area and should end elsewhere toward midnight local. Lake effect
bands on the other hand have pushed inland into the snowbelt and
will continue on and off overnight. Lowered temps a degree or two
in the west toward the dew points...but no major changes for the
930 update.
Original discussion...
The back edge of the synoptic snow was crossing northwest Ohio
this evening and should be east of the forecast area by late
evening. Lake effect snow in the southwest flow will sag south and
come onshore as the flow veers tonight. The snow will likely get
heavy along the lakeshore for a while this evening and early
tonight as the bands push onshore.
Not sure how the lake snow will evolve overnight. A primary band
may sag inland and become disorganized and snow rates may slow.
Another option is that new bands may continue to develop in the
westerly flow. Any one of these new westerly bands could become
the "primary" band and snowfall rates could still be relatively
high. Conditions otherwise are not favorable for lake effect as
the night goes on. The inversion is not very deep and subsidence
will increase after the trough moves east. Given the uncertainty
in the scenario tonight into Friday, thought the best option was a
lake snow advisory since most areas in the snow belt should see at
least a few inches of snow. Upgraded to a lake snow warning for
inland Erie County, PA given the westerly flow and the long
duration of the event. We will have to monitor the development of
new snow bands and see if they will persist long enough to warrant
a warning anywhere else. Lows tonight near guidance, in the single
digits inland and 10 to 15 near Lake Erie.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
As mentioned in the near term discussion, some uncertainty as to
whether we can get one or more heavier snow bands to persist in
any one (or more) spots in the westerly flow on Friday. Snowfall
rates would be higher in these areas. The flow is progged to
become slightly northwest and the shear begins to increase
somewhat by Friday evening. Then the flow backs to the southwest
later Friday night and the snow bands should shift northeast.
Elsewhere the dry arctic air will spread across the area and we
should see some ineffective sunshine on Friday and again Saturday.
Highs will not get out of the teens on Friday, perhaps sneaking up
toward 20 on Saturday.
A reinforcing cold front will drop across the eastern Great Lakes
Saturday night. Not sure if we can see any snow showers much
outside of the snowbelt. Went with a slightly higher pop. Lake
effect snow will likely flair back up Saturday night.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Upper level trough slides east over the local area Sunday and then
east to the eastern seaboard early next week. This transition will
begin the next warmup as the arctic air begins to shift east and out
of the area by Sunday night into Monday. A broad upper level ridge
shifts east into the western United States and then over the local
area by Tuesday morning. Flow aloft becomes nearly zonal helping to
keep the cold arctic air to the north at bay.
HIgh pressure at the surface will build east into the Ohio valley
Sunday and Sunday night. Initially, lake effect snow will continue
early in the period and then gradually end by Monday. The high
pressure will push the wind flow back out of the southwest and push
the snow bands back up the lake toward Buffalo and Canada.
Low pressure will advance east from the central plains states and
force a warm front to lift north across the area. Moisture
associated with the low pressure system and warm front will spread
across the region by Tuesday. This should bring a swath of snow to
the entire area during the day Tuesday. As warm air advection takes
place Tuesday night into Wednesday, the snow will transition over to
a mix of rain and snow and then all rain by Tuesday evening. Surface
low pressure lifts northeast of the area Tuesday night and Wednesday
forcing a cold front to push east across the area. This should
transition the precipitation back to all snow...especially in the
east, by Wednesday night. Another low pressure system will advance
east with its moisture associated with it. Warm air advection
should support rain across the area on Thursday.
&&
.AVIATION /00Z Friday THROUGH Tuesday/...
Synoptic snow and IFR conditions continue to shift east. The back
edge is now near a KERI-KCLE-KMFD line with little to no snow and
CIGS lifting to MVFR to the west. Far west...CIGS have lifted to
VFR as high pressure and drier air move in. Current timing
suggests the back edge should move through KYNG around 03z. Expect
this improving trend to continue with IFR conditions east lifting
to MVFR after 03z with only lake effect snow remaining. Similarly
MVFR conditions at KMFD and KCLE should lift to VFR after 02-04z.
Held onto MVFR CIGS at KCAK and KYNG through 08-10z. Lake effect
will affect KERI primarily through the night and into Friday.
Elsewhere Friday expect low VFR or MVFR cigs to continue/redevelop
with moisture trapped under an inversion.
OUTLOOK...Non-VFR into Sunday in the snowbelt from lake effect snow
showers.
&&
.MARINE...
Winds will remain sustained over the lake at 15 to 25 knots through
this evening. This should support waves of at least 3 to 5 feet.
Will continue with small craft advisories through the evening hours.
Winds do diminish overnight to 10 to 20 knots. Very little change
in the wind direction is expected through the forecast period.
Expecting winds to increase once again Friday night into Saturday to
25 to 30 knots. Will likely need another small craft advisory
Friday night through much of Sunday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lake Effect Snow Advisory until 4 AM EST Saturday for
OHZ012>014-089.
PA...Lake Effect Snow Advisory until 4 AM EST Saturday for PAZ003.
Lake Effect Snow Advisory until 10 AM EST Saturday for PAZ001.
Lake Effect Snow Warning until 10 AM EST Saturday for PAZ002.
MARINE...Small Craft Advisory until 4 AM EST Friday for LEZ146>149.
Small Craft Advisory until 10 PM EST this evening for LEZ144-
145.
&&
SYNOPSIS...Kosarik
NEAR TERM...DJB/Kosarik
SHORT TERM...
LONG TERM...Lombardy
AVIATION...TK
MARINE...LombardyHazardous weather outlook, Jan 5, 3:38 AM EST, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 338 AM EST THU JAN 5 2017 PAZ001-002-060845- NORTHERN ERIE-SOUTHERN ERIE- 338 AM EST THU JAN 5 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-089-PAZ003-060845- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD- 338 AM EST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LAKE EFFECT SNOW SHOWERS WILL MOVE BACK ON SHORE TONIGHT. ACCUMULATING SNOW OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WHERE BANDS PERSIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LAKE EFFECT SNOW SHOWERS CONTINUE FRIDAY BEFORE TAPERING OFF FRIDAY NIGHT INTO SATURDAY MORNING. WIND CHILL VALUES OF ZERO TO 5 BELOW ARE EXPECTED ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>010-017>023-027>033-036>038-047-060845- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 338 AM EST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. WIND CHILL VALUES OF ZERO TO 10 BELOW ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIND CHILL VALUES OF ZERO TO 10 BELOW ARE EXPECTED ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-060845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 338 AM EST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. AN ICE ADVISORY FOR RAPID ICE GROWTH HAS BEEN ISSUED FOR LAKE ERIE WEST OF THE ISLANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ICE ADVISORY FOR RAPID ICE GROWTH HAS BEEN ISSUED FOR LAKE ERIE WEST OF THE ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 5, 5:47 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
547 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM SNOW GALION 40.73N 82.81W
01/05/2017 M2.0 INCH CRAWFORD OH SNOW SPOTTER
12 HOUR SNOWFALL.
0541 PM SNOW GREENE 40.94N 81.46W
01/05/2017 M2.2 INCH SUMMIT OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
SEFCOVICLocal storm report, Jan 5, 5:58 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
558 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM SNOW ALLIANCE 40.86N 81.12W
01/05/2017 M2.0 INCH STARK OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
SEFCOVICSpecial weather statement, Jan 5, 7:06 PM EST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Cleveland OH
706 PM EST THU JAN 5 2017
OHZ012-060200-
Lake-
706 PM EST THU JAN 5 2017
...A BAND OF MODERATE TO HEAVY SNOW WILL AFFECT NORTHEASTERN LAKE
COUNTY...
At 701 PM EST, an band of moderate to heavy snow located along a
line extending from Madison to Mentor. Movement was Southeast at 15
mph.
The band is expected to impact I90 East of Willoughby by 730 PM.
Snow is expected to last until between 9 and 930 with 1 to 2 inches
of snow possible. Drivers must use caution as visibilities may be
reduced to a half mile or less at times.
Locations impacted include...
Painesville, Fairport Harbor, Mentor, Madison, Perry, North Perry,
Kirtland Hills and Grand River.
LAT...LON 4183 8101 4174 8100 4171 8108 4172 8110
4171 8110 4164 8132 4171 8135
TIME...MOT...LOC 0001Z 268DEG 18KT 4179 8103 4168 8133
BrayLocal storm report, Jan 5, 7:38 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
738 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM SNOW CONNEAUT I-90 41.90N 80.57W
01/05/2017 M3.1 INCH ASHTABULA OH SNOW SPOTTER
24 HOUR SNOWFALL.
0623 PM SNOW BOARDMAN SE 41.03N 80.62W
01/05/2017 M2.0 INCH MAHONING OH SNOW SPOTTER
12 HOUR SNOWFALL.
0700 PM SNOW AKRON CANTON AIRPORT 40.91N 81.44W
01/05/2017 M2.7 INCH SUMMIT OH ASOS
12 HOUR SNOWFALL.
0700 PM SNOW YOUNGSTOWN WARREN AIRPO 41.26N 80.68W
01/05/2017 M2.1 INCH TRUMBULL OH ASOS
12 HOUR SNOWFALL.
0708 PM SNOW ANDOVER 41.60N 80.55W
01/05/2017 M2.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
0716 PM SNOW MADISON-ON-THE-LAKE 41.83N 81.05W
01/05/2017 M2.5 INCH LAKE OH SNOW SPOTTER
12 HOUR SNOWFALL.
0725 PM SNOW HINCKLEY 41.23N 81.72W
01/05/2017 M2.1 INCH MEDINA OH SNOW SPOTTER
24 HOUR SNOWFALL.
&&
SEFCOVICLocal storm report, Jan 5, 8:08 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
808 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM SNOW JEFFERSON 2NW 41.76N 80.81W
01/05/2017 M3.0 INCH ASHTABULA OH SNOW SPOTTER
24 HOUR SNOWFALL.
0748 PM SNOW DOYLESTOWN 40.99N 81.65W
01/05/2017 M2.0 INCH WAYNE OH SNOW SPOTTER
12 HOUR SNOWFALL.
0752 PM SNOW MAGNOLIA 40.65N 81.29W
01/05/2017 M3.0 INCH STARK OH SNOW SPOTTER
12 HOUR SNOWFALL.
0753 PM SNOW BRUNSWICK 41.25N 81.81W
01/05/2017 M2.2 INCH MEDINA OH SNOW SPOTTER
12 HOUR SNOWFALL.
0756 PM SNOW BURTON 41.47N 81.18W
01/05/2017 M3.0 INCH GEAUGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
0756 PM SNOW 3 SW BUSHNELL 41.85N 80.61W
01/05/2017 M4.5 INCH ASHTABULA OH SNOW SPOTTER
24 HOUR SNOWFALL.
0804 PM SNOW GENEVA 41.80N 80.94W
01/05/2017 M4.0 INCH ASHTABULA OH SNOW SPOTTER
24 HOUR SNOWFALL.
&&
SEFCOVICLocal storm report, Jan 5, 9:42 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
942 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM SNOW 3 SSW MACEDONIA 41.27N 81.52W
01/05/2017 M2.5 INCH SUMMIT OH SNOW SPOTTER
12 HOUR SNOWFALL.
0816 PM SNOW AUSTINTOWN 41.10N 80.75W
01/05/2017 M2.0 INCH MAHONING OH SNOW SPOTTER
12 HOUR SNOWFALL.
0822 PM SNOW CAMBRIDGE SPRINGS 41.78N 80.07W
01/05/2017 M4.0 INCH CRAWFORD PA SNOW SPOTTER
12 HOUR SNOWFALL.
0834 PM SNOW MANSFIELD 40.76N 82.54W
01/05/2017 M2.0 INCH RICHLAND OH SNOW SPOTTER
12 HOUR SNOWFALL.
0859 PM SNOW CONNEAUT 41.94N 80.61W
01/05/2017 M3.0 INCH ASHTABULA OH SNOW SPOTTER
24 HOUR SNOWFALL.
0904 PM SNOW SOLON 41.37N 81.45W
01/05/2017 M2.0 INCH CUYAHOGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 7:06 PM EST | Special Weather Statement | CLE | Lake | 114 min |
| Jan 5, 11:05 PM EST | Special Weather Statement | CLE | Cuyahoga, Lake | 3 hr |
| Jan 6, 3:20 AM EST | Wind Chill Advisory | CLE | Ashland, Crawford, Cuyahoga, Erie, Hancock, Holmes and 19 more | 7 hr |
| Jan 6, 4:35 AM EST | Special Weather Statement | CLE | Ashtabula, Lake | 115 min |
| Jan 6, 2:35 PM EST | Wind Chill Advisory | CLE | Ashland, Crawford, Erie, Hancock, Holmes, Huron and 13 more | 18 hr |
| Jan 6, 2:33 PM EST | Special Weather Statement | CLE | Erie | 87 min |
| Jan 6, 3:49 PM EST | Special Weather Statement | CLE | Erie | 86 min |
| Jan 6, 5:14 PM EST | Special Weather Statement | CLE | Erie | 2 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.